Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 309, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 9, 2008, 8:34 PM EDT for Meriwether County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2008, 8:34 PM EDT (00:34 UTC)
- Expired
- Jun 9, 2008, 9:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Meriwether County, GA
The radar
The Atlanta radar (KFFC), 25 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 100034
SVRFFC
GAC199-100115-
/O.NEW.KFFC.SV.W.0309.080610T0034Z-080610T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
834 PM EDT MON JUN 9 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 915 PM EDT
* AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS CENTERED NEAR GAY...
MOVING NORTH AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOOSTER AND ALVATON.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3318 8474 3322 8463 3322 8450 3320 8449
3313 8452 3310 8452 3310 8451 3307 8452
3303 8463
TIME...MOT...LOC 0034Z 160DEG 10KT 3309 8458
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:30 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 9, 7:30 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 730 PM EDT MON JUN 9 2008 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... LARGE HEAT RIDGE THAT HAS DOMINATED THE AREA FOR THE PAST SEVERAL DAYS WILL SOON SLIDE EAST...AS CAN BE INFERRED FROM WEAK HEIGHT FALLS THROUGHOUT THE RIDGE ON THE 12Z 500MB ANALYSIS. NEXT SYSTEM GEARING UP IN THE PLAINS WILL AFFECT THE SOUTHEAST TOWARD MIDWEEK. IN THE MEANTIME...SOUTHERLY FLOW AROUND THE PERIPHERY OF THE RETREATING SURFACE HIGH WILL CONTINUE TO ALLOW THESE ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS TO DEVELOP...ESPECIALLY IN WEST AND NORTH GEORGIA AIDED BY OROGRAPHIC LIFT. GFS IS...AS USUAL...LADEN WITH CONVECTIVE FEEDBACK AS THE FRONT PROGRESSES EAST. THE SYSTEM MAY BE TOO DEEP BECAUSE OF THIS AND AS A RESULT HAVE TAKEN A COMPROMISE BETWEEN THE GFS AND THE NAM WITH BOTH POPS AND TEMPS. GFS POPS NOT AS HIGH AS NAM POPS AS THE FRONT MOVES THROUGH...THINK THAT CONTINUED LATENT HEAT BOMBS ARE FOCUSING MOISTURE AWAY FROM THE SOUTHEAST AND THAT NAM MAY HAVE A BETTER HANDLE ON QPF AND AREAL COVERAGE OF POPS. AFTER FRONT MOVES THROUGH...RIDGE BUILDS BACK IN ALOFT WEDNESDAY INTO WEDNESDAY NIGHT OVER THE EASTERN THIRD OF THE COUNTRY. LARGE UPPER LOW DEVELOPING OVER THE ROCKIES COMBINED WITH LOW OVER SOUTHEAST CANADA PUTS THE GREAT LAKES IN A CONFLUENT ZONE ALLOWING A SURFACE HIGH TO DEVELOP IN THIS AREA. CONSISTENT SOUTHERLY FLOW OVER THE SOUTHEAST KEEPS US IN A MOIST REGIME FOR THE END OF THE SHORT-TERM...ALLOWING POPS TO REMAIN IN THE FORECAST. .LONG TERM /THURSDAY THROUGH MONDAY/... HIGH PRESSURE RIDGING DOWN THE EASTERN SEABOARD AT THE BEGINNING OF THE EXTENDED IN A WEAK CAD-LOOKALIKE SETUP WILL BRING TEMPERATURES OUT OF THE 90S AND BACK INTO THE 80S ACROSS MOST OF THE AREA...DESPITE THE STRONG RIDGE ALOFT. EXTENDED MODELS IN DECENT AGREEMENT ON THIS PATTERN FOR THE MOST PART. STRONG LOW IN THE NORTHERN PLAINS PUSHES A COLD FRONT THROUGH THE CENTRAL PLAINS TOWARD THE WEEKEND...BUT THE ECMWF IS MUCH WEAKER ON THIS THAN THE GFS...KEEPING THE UPPER RIDGE MUCH STRONGER AND DELAYING THE FRONTAL PASSAGE. VERY LITTLE CONFIDENCE IN THE EXTENDED SOLUTION BASED ON THESE DIFFERENCES...BUT IN ANY EVENT WE SHOULD SEE A RETURN TO CLOSER-TO-NORMAL TEMPERATURES WITH INCREASED CHANCES OF PRECIPITATION. && .FIRE WEATHER... NO CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED OVER THE NEXT SEVERAL DAYS AS A WEAK COLD FRONT MOVES THROUGH THE AREA. && .AVIATION... EXCEPT WHERE ISOLATED THUNDERSTORMS OCCUR THERE SHOULD BE NO CLOUDS OR RESTRICTION TO VISIBILITY OF OPERATIONAL SIGNIFICANCE FOR MUCH OF THE NIGHT. IN THE PREDAWN HOURS A FEW LOCATIONS SHOULD SEE HAZE/FOG WITH VISIBILITY IN THE 4 TO 6 MILE RANGE SIMILAR TO THE PREVIOUS NIGHT. LOWEST VISIBILITIES WILL LIKELY BE IN RIVER VALLEYS AND IN AREAS THAT DO SEE EVENING PRECIPITATION. THE GULF SEA BREEZE LOOKS LIKE IT MAY PROVIDE A FOCUS FOR EVENING PRECIP THAT WILL COME CLOSE TO KCSG. WILL PLAY FOR SCATTERED LOW CLOUDS THERE VERY LATE TONIGHT WITH THE INJECTION OF BOUNDARY LAYER MOISTURE IN THAT IMMEDIATE AREA. AN INCREASE IN MOISTURE AT MULTIPLE LEVELS WITH TIME THROUGH THE NEXT 24 HOURS SHOULD LEAD TO SCATTERED TO BROKEN CLOUDS AROUND 4 THOUSAND TO 6 THOUSAND FEET...AND AT ROUGHLY AROUND 10 THOUSAND FEET AND AT THE CIRRUS LEVEL DURING THE DAY TUESDAY. LOOKING FOR SKY CONDITIONS TO VARY THROUGH THE DAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 96 67 91 68 / 10 30 20 40 30 ATLANTA 74 90 70 90 70 / 20 30 20 40 30 BLAIRSVILLE 65 86 62 84 64 / 20 30 20 40 40 CARTERSVILLE 68 92 65 91 67 / 30 40 20 40 30 COLUMBUS 73 93 71 92 71 / 20 30 20 40 30 GAINESVILLE 72 91 68 89 68 / 20 30 20 40 30 MACON 71 95 69 95 70 / 10 30 20 30 30 ROME 69 92 68 91 69 / 30 40 20 40 30 PEACHTREE CITY 68 90 66 90 66 / 20 30 20 40 30 VIDALIA 71 93 69 94 68 / 5 20 20 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && TDP/15
Hazardous weather outlook, Jun 9, 7:45 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 745 PM EDT MON JUN 9 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 745 PM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS EXPECTED THIS EVENING ACROSS NORTH AND WEST CENTRAL GEORGIA. .SYNOPSIS... HIGH PRESSURE OFF THE EAST COAST OF FLORIDA WILL GRADUALLY WEAKEN. A COLD FRONT FROM INDIANA TO TEXAS IS MOVING SLOWLY TOWARD GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM DEVELOPMENT WILL BE CLOUD TO GROUND LIGHTNING. .DISCUSSION... INCREASING SOUTHERLY FLOW AHEAD OF THE APPROACHING COLD FRONT IS BRINGING GULF MOISTURE INTO OUR AREA. ISOLATED THUNDERSTORMS DEVELOPED IN THE HEAT OF THE AFTERNOON AND WILL CONTINUE INTO THE EVENING UNTIL MUCH OF THAT HEAT DISSIPATES. LIFTED INDICES IN THE MINUS 2 TO MINUS 5 RANGE SUGGEST FAIRLY ROBUST UPDRAFTS...SO A FEW EVENING THUNDERSTORMS MAY PRODUCE INTENSE CLOUD TO GROUND LIGHTNING AND EVEN SOME HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 9, 4:31 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 431 PM EDT MON JUN 9 2008 GAZ027-092115- 431 PM EDT MON JUN 9 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN MADISON COUNTY UNTIL 515 PM EDT... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ILA...MOVING NORTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS MADISON COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ILA...DANIELSVILLE...POCATALIGO AND PHILLIPS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 9, 5:13 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 513 PM EDT MON JUN 9 2008 GAZ001-002-092200- 513 PM EDT MON JUN 9 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN DADE AND WALKER COUNTIES UNTIL 600 PM EDT... AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RISING FAWN...MOVING NORTH AT 6 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DADE AND WALKER COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RISING FAWN...CEDAR GROVE...CLOUDLAND STATE PARK...NEW ENGLAND AND TRENTON.
Special weather statement, Jun 9, 6:46 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 646 PM EDT MON JUN 9 2008 GAZ005-012-092315- 646 PM EDT MON JUN 9 2008 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAINFALL...PEA SIZED HAIL AND 40 MPH WINDS IN SOUTHERN GORDON AND NORTHERN MURRAY COUNTIES UNTIL 715 PM EDT... AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR AUDUBON...MOVING NORTH AT 13 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS GORDON AND MURRAY COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE REDBUD...OAKMAN...AUDUBON...CARTERS... HOLLEY AND RAMHURST. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. RUNOFF FROM THESE STORMS MAY ALSO CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Local storm report, Jun 9, 7:20 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 5 NW RANGER 34.55N 84.77W
06/09/2008 E0.75 INCH GORDON GA EMERGENCY MNGR
0638 PM TSTM WND DMG 5 NW RANGER 34.55N 84.77W
06/09/2008 GORDON GA EMERGENCY MNGR
TREES DOWN ON PLEASANT HILL ROAD AND TAYLOR TOWN
ROAD...POWER LINES DOWN ON RED BONE RIDGE ROAD...AND
POWER LINES DOWN ON COVINGTON BRIDGE ROAD.
&&
TDPSpecial weather statement, Jun 9, 8:03 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 803 PM EDT MON JUN 9 2008 GAZ068-100030- 803 PM EDT MON JUN 9 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN NORTHWEST PIKE COUNTY UNTIL 830 PM EDT... AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF CONCORD...MOVING NORTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS PIKE COUNTY THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CONCORD...HOLLONVILLE AND WILLIAMSON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 9, 8:03 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 803 PM EDT MON JUN 9 2008 GAZ068-100030- 803 PM EDT MON JUN 9 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN NORTHWEST PIKE COUNTY UNTIL 830 PM EDT... AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF HOLLONVILLE... MOVING NORTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS PIKE COUNTY THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CONCORD...HOLLONVILLE AND WILLIAMSON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:30 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Troup | 45 min |
| Jun 9, 10:12 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton, Paulding | 48 min |
| Jun 9, 10:38 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 38 min |
| Jun 9, 11:53 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Murray | 35 min |
| Jun 10, 2:34 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.